# SDR QOWR2014071800446

- Difficulty date: July 2, 2014
- Submitted: July 18, 2014
- Operation: General aviation
- Filed by: Southwest Airmotive Corporation, repair station QOWR001Y
- Aircraft: N148SA
- Make and model: Dhav DHC6300
- Aircraft serial: 409
- Engine: Pwa PT6A27
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bushing
- Part number: 3037305
- Part serial: PKAAA473790
- Condition: Failed
- Location: Rgb Gear
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MFG INSTALLED NEW FIRST STAGE SUN GEAR, WITH NEW 1ST STAGE PLANET GEAR SET ASSY.  ONE OF THE GEARS, HAD A BUSHING FAILURE, CAUSING THE GEAR TO SPIN AROUND.  CAUSING CONTAMINATION OF THE OIL SYSTEM.  GEAR HAD FOUR HRS OF TEST TIME ONLY SINCE NEW.  REPAIR STATION INSTALLED THE GEARS DURING O/H AND DID NOT NOTICE ANY DEFECT IN THE GEAR AT THE TIME OF INSTALLATION.  BUSHING FAILURE OCCURRED AFTER CUSTOMER INSTALLED THE ENGINE AND WAS PERFORMING A GROUND PERFORMANCE RUN.  DURING THE PERFORMANCE RUN, THE OIL PRESSURE DROPPED TO 80 PSI.  SHUTDOWN THE ENGINE AND REMOVED THE FILTER HOUSING TO ADJUST THE OIL PRESSURE.  AT THIS TIME THEY NOTICED BRONZE-LIKE FLAKES IN THE OIL FILTER.  THE CHIP DETECTOR WAS PULLED AND A SIGNIFICANT AMOUNT OF DEBRIS WAS NOTED.  THE ENGINE WAS RETURNED TO THIS REPAIR STATION AND AN INVESTIGATION REVEALED THE BUSHING HAD SPUN IN THE GEAR CAUSING OIL CONTAMINATION.  NO OIL STARVATION WAS OBSERVED IN ANY OF THE GEARS WITHIN THE RGB/AGB, ELIMINATING THE POSSIBILITY OF GROUND CREW NOT PUTTING OIL IN THE ENGINE PRIOR TO START.
